MAUDE Adverse Event Report: SMITH & NEPHEW, INC. OXINIUM FEM HD 12/14 36 MM +0; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

SMITH & NEPHEW, INC. OXINIUM FEM HD 12/14 36 MM +0; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number 71343600
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Pain (1994)
Date of Event 07/19/2014
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).This complaint was opened by smith+nephew to document a patient complication identified through a review of the national joint registry of england, wales, northern ireland and the isle of man (njrew) from united kingdom that includes reference to the use of a smith+nephew product.The reported issue(s) relate to known inherent procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to confirm a relationship between the reported event and the device or identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
It was reported that, after undergoing a left thr revision surgery on (b)(6) 2014 due to loosening of the stem, loosening of the acetabular cup and adverse soft tissue reaction to particulate debris, the patient experienced loosening of a competitors acetublar cup and unexplained pain that made necessary a second revision surgery on (b)(6) 2014.During this procedure, the competitors acetabular cup and liner were explanted, as well as the smith & nephew femoral head.This information was provided by the national joint registry of the united kingdom, as part of a retrospective data collection of patients who underwent a first thr revision surgery with a hip prosthesis construct that included a polarstem femoral prosthesis and that required a second revision surgery due to specific reasons.As such, no further information will be available.
 
Additional Manufacturer Narrative
Corrected data: h6 (health effect - clinical code).

Brand Name
OXINIUM FEM HD 12/14 36 MM +0
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key16284687
Report Number1020279-2023-00231
Device Sequence Number4757781
Product Code JDI
UDI-Device Identifier03596010477279
UDI-Public03596010477279
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K022958
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2014
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2023
Device Model Number71343600
Device Catalogue Number71343600
Device Lot Number13HM01512
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/31/2023
Supplement Date Received by Manufacturer04/14/2023
Initial Report FDA Received Date02/02/2023
Supplement Report FDA Received Date04/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/02/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PN: 75100464 / LOT: A130672
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age47 YR
Patient SexFemale
Patient Weight72 KG